Alert archive / Colorado / River Flood Advisories in 2014
River Flood Advisory 8, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this river flood advisory at May 30, 2014, 6:46 PM MDT for Morgan County, Colorado. It was in force for 7 days.
The area
The counties it named.
The facts
- Issued
- May 30, 2014, 6:46 PM MDT (00:46 UTC)
- Expired
- Jun 6, 2014, 6:09 PM MDT
- In force
- 7 days
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
County Morgan County, CO
The radar
The Denver radar (KFTG), 82 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Platte River near Weldona (WNAC2).
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 11 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this river flood advisory went out at May 30, 3:16 PM MDT, 3 hours 30 minutes earlier.
Area forecast discussion, May 30, 3:16 PM MDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 316 PM MDT FRI MAY 30 2014 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 145 PM MDT FRI MAY 30 2014 UPPER LEVEL TROF OVER WESTERN CO WITH A BIT OF CIRCULATION NEAR ALAMOSA. DEEP MOISTURE AHEAD OF THE TROF WITH INTEGRATED PRECIPITABLE WATER VALUES FROM GPS NOW RIGHT AROUND AN INCH. BASED ON PLATTEVILLE PROFILER GOOD SOUTH TO SOUTHEAST FLOW UP TO 400MB AS STORM MOTIONS AT 15KT TO THE NORTH AND NORTHWEST. STRONGEST STORMS OCCURRING ALONG BOUNDARY OVER NORTHERN LINCOLN AND WASHINGTON COUNTIES WHERE BETTER HEATING AND INSTABILITY RESIDE. DECIDED TO EXPAND THE FLASH FLOOD WATCH TO INCLUDE NORTHERN LINCOLN...WASHINGTON AND LOGAN COUNTIES THROUGH EARLY EVENING. INCREASED SHOWERS AND STORMS ALSO GATHERING OVER PARK...JEFFERSON AND DOUGLAS AND THIS WILL EXPAND INTO THE SOUTHERN PORTIONS OF URBAN CORRIDOR BY MID AFTERNOON. BEST POTENTIAL FOR FLASH FLOODING WILL BE FROM MID AFTERNOON THROUGH EARLY EVENING. SHORT RANGE MODELS SHOWING DECENT BACK EDGE OF PRECIP SPREADING WEST TO EAST FROM MOUNTAINS TO PLAINS BY EARLY EVENING. THIS SEEMS TO MATCH PRETTY WELL WITH CURRENT RADAR AND SATELLITE. WILL TREND WEATHER AND POPS FOR DIMINISHING POPS THIS EVENING AND OVERNIGHT ON THE PLAINS. FOR SATURDAY...THERE WILL BE WEAK RIDGING ALOFT WITH SOME DRYING AND WARMING. HOWEVER THERE IS GREATER CHANCE FOR A SEVERE STORM WITH HIGHER CAPE VALUES ABOVE 1000J/KG AND STRONGER SHEAR IN THE ATMOSPHERE. THERE IS ALSO AN APPROACHING TROF WITH STRONG JET NOSING INTO WESTERN COLORADO BY LATE SATURDAY AFTERNOON WITH INCREASING ASCENT FROM THE WEST. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 145 PM MDT FRI MAY 30 2014 AN UPPER TROUGH WILL BE MOVING OVER THE NORTHERN AND CENTRAL ROCKIES SATURDAY NIGHT WITH A JET MOVING INTO WESTERN COLORADO. THIS WILL CREATE GOOD QG VERTICAL MOTION AND DIVERGENCE ALOFT SATURDAY NIGHT INTO EARLY SUNDAY MORNING. WITH CAPES OF 500 TO 1500 J/KG OVER THE PLAINS...WILL LIKELY SEE SCATTERED THUNDERSTORMS INTO THE EVENING WITH A FEW POTENTIAL SEVERE STORMS IN THE NORTHEAST CORNER OF THE STATE. GOOD QG UPWARD MOTION IS SHOWN AFTER MIDNIGHT FROM THE GFS...NAM...AND EC MODELS...YET ONLY THE NAM KEEPS PRECIP OVERNIGHT. WILL GO AHEAD AND KEEP A SLIGHT CHANCE OF STORMS PAST MIDNIGHT DUE TO THE JET NEARBY. UPPER RIDGING WILL MOVE IN SUNDAY WITH EVEN DRIER AIR EXPECTED TO MOVE IN FROM THE WEST. SOME LEFTOVER MOISTURE MAY ALLOW FOR ISOLATED SHOWERS OVER THE HIGH TERRAIN AND A CHANCE OF STORMS OVER THE FAR EASTERN PLAINS...WITH ANOTHER CHANCE FOR A SEVERE STRENGTH STORM. A COLD FRONT WILL BE PUSHING DOWN SOUTH ACROSS THE AREA DURING THE EVENING WHICH SHOULD STABILIZE THE AIRMASS. LOOK FOR COOLER TEMPERATURES SUNDAY NIGHT....AS WELL AS MONDAY. SOUTHEASTERLY SURFACE FLOW AROUND A LOW OVER SOUTHEAST COLORADO WILL TRANSPORT SOME MOISTURE INTO THE EASTERN PLAINS MONDAY FOR ANOTHER CHANCE OF SHOWERS FOR THE EVENING AND THROUGH THE NIGHT. ANOTHER UPPER TROUGH WILL PUSH THROUGH FOR WARMER AND MORE ACTIVE WEATHER TUESDAY...THEN YET ANOTHER SYSTEM IS PROGGED FOR THURSDAY AND FRIDAY. DETAILS ARE HARD TO PINPOINT AT THIS TIME EXCEPT FOR AN UNSETTLED PATTERN WITH BELOW AVERAGE TEMPERATURES FOR WEDNESDAY THROUGH FRIDAY. && .AVIATION...(FOR THE TAFS THROUGH 00Z SATURDAY LATE AFTERNOON) ISSUED AT 145 PM MDT FRI MAY 30 2014 THUNDERSTORM ACTIVITY EXPANDING TO THE SOUTHWEST OF TERMINALS AND EXPECT INCREASE IN TS AT TERMINALS BETWEEN 21Z-00Z. EXPECT DECREASING ACTIVITY WITH CLEARING SKIES LATER THIS EVENING AS UPPER TROF PASSES EAST OF THE FRONT RANGE. && .HYDROLOGY... ISSUED AT 145 PM MDT FRI MAY 30 2014 FLASH FLOOD WATCH FOR MUCH OF THE AREA UNTIL 8 PM THIS EVENING AND HAVE EXPANDED THIS TO INCLUDE WASHINGTON...LOGAN AND NORTHERN LINCOLN COUNTIES. PW VALUES NOW OVER AN INCH. STORM MOTIONS ARE MOVING AT 15KT BUT MAIN THREAT IS WITH STORM TRAINING OVER THE SAME AREA. MOST OF THE STORMS HAVE BEEN MANAGEABLE SO FAR BUT EXPECT MORE INTENSE RAINFALL BY LATE AFTERNOON. EXPECT RAINFALL TO INCREASE FURTHER STREAM AND RIVER LEVELS BY LATER TONIGHT AND SATURDAY. MORE WARMING OVER THE WEEKEND SO EXPECT WATER LEVELS TO CONTINUE STEADY OR SLOW RISING. && .BOU WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 8 PM MDT THIS EVENING FOR COZ035-036- 038>040-042>045>046-048>049. && SHORT TERM...ENTREKIN LONG TERM...KRIEDERMAN AVIATION...ENTREKIN HYDROLOGY...ENTREKIN
Hazardous weather outlook, May 30, 10:39 AM MDT, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1039 AM MDT FRI MAY 30 2014 COZ030>051-311645- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1039 AM MDT FRI MAY 30 2014 ...FLASH FLOOD WATCH FOR THE FRONT RANGE FOOTHILLS AND PORTIONS OF NORTHEAST COLORADO... ...HIGH RIVER LEVELS CONTINUE IN PORTIONS OF NORTHERN COLORADO... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT INCREASING MOISTURE COUPLED WITH AN UPPER LEVEL DISTURBANCE WILL CREATE FAVORABLE CONDITIONS FOR HEAVY RAIN AND POTENTIAL FOR FLASH FLOODING. SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS OVER THE MOUNTAINS AND PLAINS BY MIDDAY. SOME OF THE STORMS WILL PRODUCE ONE TO TWO INCHES OF RAIN IN ONE TO TWO HOURS...AND LOCALLY HEAVIER AMOUNTS ARE POSSIBLE. THIS MAY RESULT IN FLASH FLOODING...ESPECIALLY IN AREAS THAT HAVE HAD RECENT HEAVY RAINFALL OR WHERE STREAMS ARE ALREADY RUNNING HIGH. THE FLASH FLOOD WATCH COVERS AREAS NORTH OF INTERSTATE 70 AND FROM BRUSH WEST TO THE FRONT RANGE FOOTHILLS...INCLUDING ALL OF THE DENVER METRO AREA. THE THREAT IS GREATEST IN THE BOULDER AND LARIMER COUNTY FOOTHILLS AND IN WELD COUNTY. THE THUNDERSTORMS WILL MOVE EAST ACROSS THE PLAINS THIS EVENING WITH CLEARING OVER THE MOUNTAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ON SATURDAY...THE THREAT OF HEAVY RAIN AND WIDESPREAD THUNDERSTORMS WILL DECREASE AS DRIER MID LEVEL AIR SPREADS IN FROM THE WEST. HOWEVER THERE WILL BE ENOUGH SHEAR IN THE ATMOSPHERE FOR THE POTENTIAL OF SCATTERED THUNDERSTORMS STORMS TO BECOME SEVERE ACROSS THE NORTHEAST PLAINS DURING THE AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE... ALTHOUGH A TORNADO OR TWO CANNOT BE RULED OUT. SUNDAY THROUGH THURSDAY WILL BE UNSETTLED AS A WEAK SYSTEM PASSES TO THE WEST AND NORTH OF THE AREA. IT WILL BE WARM ON SUNDAY AND MONDAY WITH HIGHS IN THE LOWER 80S...THEN TEMPERATURES WILL COOL TO NEAR SEASONAL NORMALS WITH READINGS IN THE MID 70S BY THURSDAY. THERE WILL BE AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...BUT REPORTS OF HEAVY RAINFALL OR FLASH FLOODING WILL BE APPRECIATED.
In the hours before
Local storm report, May 30, 5:21 PM MDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
521 PM MDT FRI MAY 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HEAVY RAIN BOULDER 40.03N 105.25W
05/30/2014 M1.14 INCH BOULDER CO MESONET
HEAVY RAIN IN BOULDER FLOODED ROADS IN PARTS OF THE CITY.
SOME CARS WERE TRAPPED IN HIGH WATER. BOULDER MUNICIPLE
BUILDING WAS TEMPORILY EVACULATED DUE TO RISING WATER ON
BOULDER CREEK. 1.18 INCHES OF RAIN ALSO FELL IN LESS THAN
A HOUR SOUTH OF BOULDER.
&&
BAKERLocal storm report, May 30, 5:44 PM MDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
544 PM MDT FRI MAY 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM HEAVY RAIN 10 SW STERLING 40.55N 103.35W
05/30/2014 M0.85 INCH LOGAN CO TRAINED SPOTTER
RAIN FELL IN LESS THAN 30 MINUTES ALONG WITH SMALL HAIL.
MINOR FLOODING OF FARM FIELDS AND DRAINAGE DITCHES.
0440 PM HEAVY RAIN BOULDER 40.03N 105.25W
05/30/2014 M1.14 INCH BOULDER CO MESONET
HEAVY RAIN IN BOULDER FLOODED ROADS IN PARTS OF THE CITY.
SOME CARS WERE TRAPPED IN HIGH WATER. BOULDER MUNICIPLE
BUILDING WAS TEMPORILY EVACULATED DUE TO RISING WATER ON
BOULDER CREEK. 1.18 INCHES OF RAIN ALSO FELL IN LESS THAN
A HOUR SOUTH OF BOULDER.
0508 PM HEAVY RAIN 6 SE BYERS 39.65N 104.15W
05/30/2014 U0.00 INCH ARAPAHOE CO TRAINED SPOTTER
VERY HEAVY RAIN OVER SEVERAL MINUTES PRODUCED HIGH WATER
NEARLY A HALF FOOT DEEP AROUND THE SPOTTERS FARM
BUILDINGS.
&&
BAKERLocal storm report, May 30, 6:12 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
612 PM MDT FRI MAY 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM HEAVY RAIN 10 SW STERLING 40.55N 103.35W
05/30/2014 M0.85 INCH LOGAN CO TRAINED SPOTTER
RAIN FELL IN LESS THAN 30 MINUTES ALONG WITH SMALL HAIL.
MINOR FLOODING OF FARM FIELDS AND DRAINAGE DITCHES.
0440 PM HEAVY RAIN BOULDER 40.03N 105.25W
05/30/2014 M1.14 INCH BOULDER CO MESONET
HEAVY RAIN IN BOULDER FLOODED ROADS IN PARTS OF THE CITY.
SOME CARS WERE TRAPPED IN HIGH WATER. BOULDER MUNICIPLE
BUILDING WAS TEMPORILY EVACULATED DUE TO RISING WATER ON
BOULDER CREEK. 1.18 INCHES OF RAIN ALSO FELL IN LESS THAN
A HOUR SOUTH OF BOULDER.
0508 PM HEAVY RAIN 6 SE BYERS 39.65N 104.15W
05/30/2014 U0.00 INCH ARAPAHOE CO TRAINED SPOTTER
VERY HEAVY RAIN OVER SEVERAL MINUTES PRODUCED HIGH WATER
NEARLY A HALF FOOT DEEP AROUND THE SPOTTERS FARM
BUILDINGS.
0559 PM FLASH FLOOD 6 E EATON 40.52N 104.60W
05/30/2014 WELD CO NWS EMPLOYEE
FLOOD FLOOD WATERS UP TO 1 FOOT DEEP COVERED WELD COUNTY
ROADS 49 AND 74
&&
BAKERThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:47 PM MDT | Flash Flood Warning | BOU | Weld | 118 min |
| May 30, 9:16 PM MDT | Areal Flood Advisory | BOU | Grand, Jackson | 60 hr |
| May 31, 2:07 AM MDT | River Flood Warning | BOU | Larimer | 59 hr |
| May 31, 6:21 AM MDT | Dense Fog Advisory | BOU | Boulder, Broomfield, Jefferson, Larimer, Weld | 3 hr |
Nearby
River Flood Advisories in Colorado, 2014Every river flood advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.